Alert archive / Puerto Rico / High Surf Advisories in 2012
High Surf Advisory 3, NWS JSJ
NWS JSJ issued this high surf advisory at Jan 17, 2012, 1:32 PM CST. It took effect at Jan 17, 2012, 4:00 PM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 1:32 PM CST (19:32 UTC)
- In effect from
- Jan 17, 2012, 4:00 PM CST
- Expired
- Jan 18, 2012, 8:33 PM CST
- In force
- 29 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
994 WHCA42 TJSJ 171932 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 332 PM AST TUE JAN 17 2012 ...THE COMBINATION OF A LARGE NORTHERLY SWELL AND STRONG NORTHEAST WINDS WILL GENERATE DANGEROUS AND CONFUSED SEAS.... .MODERATE TO LARGE...NORTH SWELLS WITH WAVE PERIODS OF AROUND 10 SECONDS WILL BEGIN TO AFFECT THE ATLANTIC WATERS THIS EVENING. THE COMBINATION OF INCREASING WINDS WILL RESULT IN VERY ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS... BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS. PRZ001-002-005-008-010-012-013-VIZ001-180345- /O.NEW.TJSJ.SU.Y.0003.120117T2200Z-120119T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 332 PM AST TUE JAN 17 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 PM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM AST WEDNESDAY. * WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 10 FEET WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF AROUND 10 FEET AND LOCALLY HIGHER...AND FREQUENT STRONG RIP CURRENTS. * TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS AND BEACH EROSION ARE EXPECTED. * THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 4:56 AM AST WEDNESDAY MORNING AT 1.5 FEET. MAGENS BAY ST THOMAS: 6:10 AM AST WEDNESDAY MORNING AT 1.1 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
4 follow-up statements
754 WHCA42 TJSJ 180350 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1150 PM AST TUE JAN 17 2012 ...THE COMBINATION OF A LARGE NORTHERLY SWELL AND STRONG NORTHEAST WINDS WILL GENERATE DANGEROUS AND CONFUSED SEAS.... .MODERATE TO LARGE...NORTH SWELLS WITH WAVE PERIODS OF AROUND 10 SECONDS WILL INCREASE IN THE ATLANTIC WATERS THIS EVENING. IN COMBINATION WITH INCREASING WINDS...DANGEROUS SURF CONDITIONS WILL BE EXPERIENCED ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS. PRZ001-002-005-008-010-012-013-VIZ001-181600- /O.CON.TJSJ.SU.Y.0003.000000T0000Z-120119T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1150 PM AST TUE JAN 17 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST WEDNESDAY. * WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 10 FEET WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF AROUND 10 TO 15 FEET AND LOCALLY HIGHER...AND FREQUENT STRONG RIP CURRENTS. * TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS AND BEACH EROSION ARE EXPECTED. * THE TIMES AND HEIGHTS OF THE HIGH TIDES ON WEDNESDAY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 3:57 AM AST AT 1.4 FEET. 3:54 PM AST AT 0.9 FEET. SAN JUAN HARBOR: 4:56 AM AST AT 1.5 FEET 3:54 PM AST AT 0.9 FEET. MAGENS BAY ST THOMAS: 6:10 AM AST AT 1.1 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SNELL HTTP://WWW.WEATHER.GOV/SANJUAN
283 WHCA42 TJSJ 181436 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1036 AM AST WED JAN 18 2012 ...LARGE BREAKING WAVES IMPACTING THE ATLANTIC COASTLINE.... .NORTH SWELLS WILL CONTINUE TO RESULT IN LARGE BREAKING WAVE ACTION ALONG THE ATLANTIC COASTLINE. PRZ001-002-005-008-010-012-013-VIZ001-182245- /O.CON.TJSJ.SU.Y.0003.000000T0000Z-120119T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1036 AM AST WED JAN 18 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING. * WAVES AND SURF: NORTH SWELLS OF 5 TO 7 FEET WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF 10 TO 15 FEET AND FREQUENT STRONG RIP CURRENTS. * TIMING: THROUGH AT LEAST THIS EVENING. ADVISORY MAY NEED TO BE EXTENDED FURTHER OUT IN TIME LATER THIS AFTERNOON. * IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS AND MINOR BEACH EROSION ARE EXPECTED. * THE TIMES AND HEIGHTS OF THE HIGH TIDES ON WEDNESDAY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 3:54 PM AST AT 0.9 FEET. SAN JUAN HARBOR: 3:54 PM AST AT 0.9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
487 WHCA42 TJSJ 181857 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 257 PM AST WED JAN 18 2012 ...LARGE BREAKING WAVES CONTINUE TO IMPACT THE ATLANTIC COASTLINE.... .NORTH SWELLS WILL CONTINUE TO RESULT IN LARGE BREAKING WAVE ACTION ALONG THE ATLANTIC COASTLINE. PRZ001-002-005-008-010-012-013-VIZ001-190300- /O.EXT.TJSJ.SU.Y.0003.000000T0000Z-120119T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 257 PM AST WED JAN 18 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM AST THURSDAY. * WAVES AND SURF: NORTH SWELLS OF 5 TO 7 FEET WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF 10 TO 15 FEET AND FREQUENT STRONG RIP CURRENTS. * TIMING: THROUGH THURSDAY AFTERNOON. * IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS ARE EXPECTED. MINOR BEACH EROSION IS POSSIBLE AT TIMES OF HIGH TIDE. * THE TIMES AND HEIGHTS OF THE HIGH TIDES ON WEDNESDAY FOR THE FOLLOWING LOCATIONS ARE: AGUADILLA: 3:54 PM AST AT 0.9 FEET WED AND 5:05 AM AST THU AT 1.5 FEET. SAN JUAN HARBOR: 3:54 PM AST AT 0.9 FEET AND 6:00 AM AST AT 1.6 FEET THU. MAGENS BAY: 7:33 AM AST THU AT 0.8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
411 WHCA42 TJSJ 190233 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1033 PM AST WED JAN 18 2012 ...MARINE CONDITIONS WILL REMAIN ROUGH AND HAZARDOUS... .WINDS AND SEAS HAVE SLIGHTLY SUBSIDE ACROSS THE LOCAL WATERS. PRZ001-002-005-008-010-012-013-VIZ001-190345- /O.CAN.TJSJ.SU.Y.0003.000000T0000Z-120119T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1033 PM AST WED JAN 18 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. WINDS AND SEAS HAVE SLIGHTLY SUBSIDE ACROSS THE LOCAL WATERS. THE BUOY 41053 REPORTED WAVE HEIGHT OF AROUND 6 AND THEREFORE NOT MEETING THE HIGH SURF ADVISORY CRITERIA. THE HIGH SURF ADVISORY IS CANCELLED. $$ HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 17, 12:31 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 17, 12:31 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
231 PM AST TUE JAN 17 2012
.SYNOPSIS...BROAD TROUGH WILL DOMINATE THE UPPER FLOW ACROSS THE
WRN ATLC INTO THE NORTHEAST CARIBBEAN INTO EARLY NEXT WEEK. WEAK
POLAR FRONT WILL MOVE ACROSS THE AREA TONIGHT AND DISSIPATE OVER
THE CARIB SEA WED.
&&
.DISCUSSION...SHOWERS WILL INCREASE TONIGHT ACROSS THE NORTH
CNTRL/NORTHEAST COAST AS WINDS STRENGTHEN. WHILE THE CHANCE OF
GETTING MEASURABLE RAIN IS PRETTY HIGH TONIGHT AMOUNTS WILL BE
LIGHT IN THE 0.10 AND 0.20 INCHES BUT AMOUNTS UP TO HALF INCH ARE
POSSIBLE MAINLY IN FAVORED UPSLOPE AREAS LIKE EL YUNQUE. FRONT
MOVES INTO THE CARIB TOMORROW WITH SHARP DYRING EXPECTED. ANY
LINGERING SHOWERS IN THE MORNING WILL BE OUT OF THE PICTURE BY
NOON.
FOR THE REST OF THE WEEK...SEASONABLE DRY PATTERN WILL ESTABLISH
UNDER A NORTHEAST TRADE WIND FLOW. DO NOT EXPECT MORE THAN YOUR
TYPICAL ISOLD LIGHT SHOWERS IN THE MORNING ACROSS NORTHEAST PR.
GENERALLY A COOL WX PATTERN UNDER BROAD TROUGH ALOFT.
&&
.AVIATION...MAINLY VFR CONDITIONS WILL CONTINUE ACROSS MOST TAF
SITES THROUGH TONIGHT. HOWEVER INCREASING CLOUDINESS WITH BRIEF
PERIODS OF MVFR CONDITIONS ARE EXPECTED TO OCCUR OVER
TNCM...TKPK...TISX...TIST...AND TJSJ THROUGH AT LEAST 18/12Z IN
PASSING SHRA.
&&
.MARINE...WINDY CONDITIONS AND ROUGH SEAS EXPECTED THROUGH
TOMORROW WITH WINDS GRADUALLY DIMINISHING WED NIGHT THROUGH SAT.
HIGH SURF WILL GO INTO EFFECT FOR BREAKERS OF 8-12 FT.
&&
.FIRE WEATHER...SOME LIGHT RAIN EXPECTED TONIGHT MAINLY ACROSS THE
NORTHEAST BUT NOT ENOUGH RAIN IN THE SOUTH TO BRING ANY RELIEF TO
THE DRY CONDITIONS ACROSS THE SOUTH. AFTER TOMORROW MORNING...VERY
LITTLE CHANCE OF RAIN APPEARS ON TAP FOR THE NEXT SEVEN DAYS WITH
VERY DRY AIR FOR CONTINUED DRYING OF FUELS ACROSS PR/USVI.
LIMITING FACTORS FOR CRITICAL FIRE WX CONDITIONS APPEARS COOLER
TEMPERATURES AND WINDS BELOW 15 KT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 83 73 83 / 100 10 20 20
STT 76 79 76 79 / 50 20 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM AST SATURDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO
17N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST FRIDAY NIGHT FOR COASTAL
WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM.
&&
71/64Hazardous weather outlook, Jan 17, 4:15 AM CST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 615 AM AST TUE JAN 17 2012 AMZ710>745-PRZ001>013-181015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 615 AM AST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE AREA TONIGHT...BRINGING SCATTERED TO NUMEROUS SHOWER AND STRONG GUSTY WINDS. MARINE IMPACTS: WINDS 20 TO 30 KNOTS AND GUSTY WITH SEAS BUILDING TO 7 TO 10 FEET THROUGH FRIDAY...MAINLY ATLANTIC WATERS AND OPEN PASSAGES. SMALL CRAFT ADVISORIES WILL BE IN EFFECT OVER THE MAJORITY OF ALL COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS 20 TO 25 KNOTS AND GUSTY WITH SEAS FROM 7 TO 10 FEET THROUGH FRIDAY...MAINLY ATLANTIC WATERS AND OPEN PASSAGES. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT OVER THE MAJORITY OF ALL COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... MARINE CONDITION REPORTS ARE REQUESTED. AMZ715-725-VIZ001-002-181015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 615 AM AST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE AREA TONIGHT...BRINGING SCATTERED TO NUMEROUS SHOWER AND STRONG GUSTY WINDS. MARINE IMPACTS: WINDS 20 TO 30 KNOTS AND GUSTY WITH SEAS BUILDING TO 7 TO 10 FEET THROUGH FRIDAY...MAINLY ATLANTIC WATERS AND OPEN PASSAGES. SMALL CRAFT ADVISORIES WILL BE IN EFFECT OVER THE MAJORITY OF ALL COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... MARINE CONDITION REPORTS ARE REQUESTED.
Nearby
High Surf Advisories in Puerto Rico, 2012High Surf Advisories in U.S. Virgin Islands, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.